MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550400-12
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001.The device was received.Investigation is not complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2019, a percutaneous coronary intervention was performed on the mid right coronary artery (rca) lesion.A 4.0x12mm xience sierra stent was directly implanted in the mildly calcified mid rca.Using the xience sierra dilatation balloon, dilatation was performed at 12 atmospheres for 15 seconds and then 16 atms for 25 seconds.During that second inflation, the balloon had ruptured.The delivery system was removed without resistance and another balloon catheter was used to perform additional dilatation.The stent remained fully apposed to the mid rca site.There was no adverse patient sequela and there was no clinically significant delay.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material rupture was confirmed.A review of the lot history record identified a manufacturing nonconformity issued to the reported lot that contributed to this event.Additionally, a review of the complaint history indicated a lot specific quality issue.The investigation determined the reported material rupture appears to be related to a potential product quality issue.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9598306
Report Number2024168-2020-00748
Device Sequence Number16775598
Product Code NIQ
UDI-Device Identifier08717648227486
UDI-Public08717648227486
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2021
Device Model Number1550400-12
Device Catalogue Number1550400-12
Device Lot Number8022641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer04/03/2020
Initial Report FDA Received Date01/16/2020
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RUNTHROUGH GUIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;